Alert archive / Tennessee / Flash Flood Warnings in 2005

Flash Flood Warning 6, NWS Nashville, TN

March 27, 2005Giles County, Marshall County, Tennessee

NWS Nashville, TN issued this flash flood warning at Mar 27, 2005, 6:14 PM CST for Giles County, Marshall County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2005, 6:14 PM CST (00:14 UTC)
Expired
Mar 27, 2005, 8:15 PM CST
In force
2 hr
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Giles County, TN, Marshall County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 280016
FFWOHX
TNC055-117-280215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
614 PM CST SUN MAR 27 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN GILES COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF PULASKI
  MARSHALL COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LEWISBURG

* UNTIL 815 PM CST

* AT 508 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  ALMOST 3 INCHES OF RAINFALL IN THE PAST 3 HOURS FROM STRONG        
  THUNDERSTORMS OVER THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. 
MOVE TO HIGHER GROUND.

LAT...LON 3516 8708 3513 8693 3564 8658 3572 8676

$$

JLM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 2:30 PM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Mar 27, 2:30 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CST SUN MAR 27 2005

.DISCUSSION...
LATEST ANALYSIS SHOWING SURFACE LOW CENTER HANGING ACROSS NORTH/
CENTRAL AL...WITH INVERTED TROF AXIS UP INTO THE CWA EAST OF BNA.
TEMPS/DEWPOINTS ON WEST SIDE OF TROF AXIS REMAINING COOL BUT 18Z BNA
RAOB SHOWING SIGNIFICANT INSTABILITY INDICES ABOVE SHALLOW SURFACE
BASED COOL LAYER. LATEST IR IMAGERY SHOWING UL TROFS MOVING EAST.
STEEPENING LAPSE RATE FROM APPROACHING COLD CORES HELPING TO INCREASE
CONVECTION OVER LAST HOUR OR SO ACROSS WEST MIDDLE.

SURFACE LOW IS EXPECTED TO PUSH NORTHWARD ACROSS THE CWA TONIGHT
...WHILE UL LOWS SLIDE NORTHEAST AND CLIP THE EXTREME SOUTHERN
COUNTIES. COLD CORES ALOFT WILL FURTHER STEEPEN LAPSE RATE WHICH
ADDED TO INCREASING LL CONVERGENCE AND MODERATE ML UVV...SHWRS/TSTMS
SHOULD INCREASE IN COVERAGE/INTENSITY INTO LATE EVENING. MAIN
THREAT NOW LOOKS TO BE LARGE HAIL AND GUSTY WINDS FOR MOST OF THE
CWA...ALTHOUGH SPIN-UPS ARE POSSIBLE...ESPECIALLY NEAR LL BOUNDARY.
PLAN TO KEEP SVR THREAT IN THROUGH 06Z...WITH CHANCE AFT 06Z PLATEAU
ONLY. CATEGORICAL POPS EXPECTED ALL THE WAY THROUGH.

MOISTURE ASSOCIATED WITH UL SYSTEM WILL SPREAD ACROSS EARLY TOMORROW
...WHICH WILL LEAVE SCATTERED SHWRS ACROSS THE WEST THROUGH THE
MORNING AND ON THE PLATEAU INTO THE MID AFTERNOON. WILL ADJUST POPS
ACCORDINGLY.

GOOD DRYING COMMENCES MONDAY AFTERNOON...WITH SUNSHINE EXPECTED
TUESDAY. WARM TEMPS EXPECTED TUESDAY AFTERNOON.

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Mar 27, 11:00 AM CST, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1100 AM CST SUN MAR 27 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-281130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1100 AM CST SUN MAR 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

...THERE IS A CHANCE OF SEVERE THUNDERSTORMS TONIGHT...

SHOWERS WILL CONTINUE TO DEVELOP AND MOVE NORTH ACROSS MIDDLE
TENNESSEE TODAY...AS A STRONG UPPER AIR DISTURBANCE APPROACHES FROM
THE WEST. A WARM FRONTAL BOUNDARY REMAINS IN EAST TENNESSEE EXTENDING
FROM SURFACE LOW PRESSURE IN WESTERN ALABAMA. THE SURFACE LOW IS
EXPECTED TO REMAIN STATIONARY OR MOVE LITTLE THROUGH MID EVENING...
AND NORTH WINDS AND MORE STABLE AIR WILL REMAIN WEST OF A
LAFAYETTE...TO FRANKLIN...TO LINDEN LINE. SCATTERED THUNDERSTORMS
ARE EXPECTED TO DEVELOP THIS AFTERNOON EAST OF THIS LINE.

MOISTURE AND DEEP LIFT WILL INCREASE THE THUNDERSTORM CHANCE THIS
EVENING. THERE IS A CHANCE OF SEVERE THUNDERSTORMS AS THE STRONG
UPPER SYSTEM MOVES OVER MIDDLE TENNESSEE TONIGHT. THE PRIMARY
HAZARDS WITH SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING
WINDS. SEVERE THUNDERSTORMS WILL MAINLY BE CONFINED TO SOUTH AND
EAST MIDDLE TENNESSEE...INCLUDING THE CUMBERLAND PLATEAU.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE WEDNESDAY NIGHT
INTO THURSDAY...AS A STRONG COLD FRONT MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED WITH
A CHANCE OF SEVERE WEATHER TONIGHT AND WITH ANOTHER SYSTEM AT MID
WEEK.

04

In the hours before

Local storm report, Mar 27, 3:47 PM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
347 PM CST SUN MAR 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             5 NW DOVER              36.53N 87.91W
03/27/2005  1.75 INCH        STEWART            TN   PUBLIC

            GOLF BALL SIZE HAIL AND POSSIBLE WATERSPOUT...

&&

WEK
Local storm report, Mar 27, 4:52 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
452 PM CST SUN MAR 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             6 ENE SPENCER           35.78N 85.36W
03/27/2005  1.75 INCH        VAN BUREN          TN   TRAINED SPOTTER

            SPOTTER REPORTS GOLDBALL SIZE HAIL

&&

WEK
Local storm report, Mar 27, 5:31 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
531 PM CST SUN MAR 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             9 SSE JAMESTOWN         36.31N 84.87W
03/27/2005  0.75 INCH        FENTRESS           TN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 3/4 IN HAIL AND LIMBS AS BIG AS
            WRIST DOWN IN THE GRIMSLEY COMMUNITY 9 S OF JAMESTOWN.

&&

WEK
Local storm report, Mar 27, 5:44 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
544 PM CST SUN MAR 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             JAMESTOWN               36.43N 84.94W
03/27/2005  0.50 INCH        FENTRESS           TN   TRAINED SPOTTER

            TRAINED SPOTTER IN JAMESTOWN REPORTS DIME SIZE HAIL.

&&

WEK
Local storm report, Mar 27, 6:01 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
601 PM CST SUN MAR 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             MONTEREY                36.13N 85.24W
03/27/2005  1.00 INCH        PUTNAM             TN   TRAINED SPOTTER

            SPOTTER IN MONTEREY REPORTED QUARTER SIZE HAIL

&&

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:34 PM CSTSevere Thunderstorm WarningOHXJackson26 min

Nearby

Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.